Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2000, 5:51 PM EDT for Cocke County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 19, 2000, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:55 PM EDT | Thunderstorm Wind | Newport, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 192152 SVRMRX TNC029-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 551 PM EDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCKE COUNTY IN EASTERN TENNESSEE * UNTIL 615 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DEL RIO...OR 6 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROUND MOUNTAIN AROUND 610 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. $$ GH LAT...LON 3602 8314 3586 8322 3569 8278 3590 8268
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:02 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 19, 3:02 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT WED JUL 19 2000 TWO MAIN AREAS OF CONCERN WITH THE FORECAST PACKAGE...THIS EVENING AND THEN FRIDAY. COLD FRONT EXTENDED FROM SE KY ACROSS MIDDLE TN AND INTO NRN AR AT 18Z. ON MSAS THERE WAS STILL SOME SURFACE MOISTURE CONVERGENCE ALONG THE FRONT...AND THE INSTABILITY AXIS WAS ALIGNED ACROSS THE CWA. STILL THINK THERE WILL BE SOME THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON ALONG THE FRONT ACROSS THE CWA...BUT THE COVERAGE WILL NOT BE THAT GREAT. THEREFORE...WILL KEEP ALL ZONES WITH 20 OR 30 POPS...WITH THE HIGHEST ACROSS SOUTHEAST TN AND SW NC WHERE THEY HAVE RECOVERED THE MOST WITH TEMPS IN THE LOWER 90S. MODELS IN DECENT AGREEMENT...BRINGING SUBSIDENCE TONIGHT AND THURSDAY. THEN THE NEXT SURFACE TROF/FRONT MOVES TOWARD THE AREA ON FRIDAY WITH INCREASING MOISTURE. WILL LEAN TOWARD THE ETA/AVN WITH THE STRONGER 50H SHORTWAVES IN THE NW FLOW ON FRIDAY. ASSOCIATED WITH THE SUBSIDENCE LATER TONIGHT AND THURSDAY WILL BE DRIER AIR AT MOST LEVELS. HOWEVER...THE 80H MOISTURE HANGS ON ACROSS SW VA AND NE TN THROUGH MOST OF THURSDAY. THIS SHOULD BRING SOME SCT TO BKN CU FOR THE NORTH HALF OF THE CWA ON THURSDAY. EVEN THE 80H MOISTURE DECREASES ON THURSDAY NIGHT...SO EXPECT MOSTLY CLEAR SKIES ACROSS THE CWA. 50H SHORTWAVES MOVE INTO THE REGION BY FRIDAY...HOWEVER THEY WILL BE WEAKENING. THERE WILL BE SOME WEAK UPPER DIVERGENCE AND 80H CONVERGENCE AS WELL. MODELS INDICATE INCREASING MOISTURE AT ALL LEVELS ON FRIDAY...ESPECIALLY FRIDAY AFTERNOON. ETA SOUNDINGS INDICATE ABOUT 2000 TO 2500 J/KG OF CAPE TOO. THEREFORE WILL HAVE A CHANCE OF THUNDERSTORMS FOR FRIDAY AFTERNOON. FWC/FAN/AVN TEMPS ALL FAIRLY CLOSE. WILL GENERALLY LEAN TOWARD THE COOLER NUMBERS GIVEN THE 80H TEMPS COOL ABOUT 2 DEGREES C FOR THURSDAY...AND THE EXPECTED CLOUDS ON FRIDAY. FCSTID = 25 CHA 70 93 69 92 / 30 0 0 30B TYS 68 87 65 87 / 20 0 0 30 TRI 62 83 59 85 / 20 0 0 20 OQT 67 88 66 87 / 20 0 0 30 .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Special weather statement, Jul 19, 11:58 AM EDT, 5 hours 53 minutes before
NCZ060-061-TNZ081>087-098>102-192200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT WED JUL 19 2000 ...A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. A WARM AND MOIST AIRMASS EXISTS ACROSS THIS AREA. TEMPERATURES WILL WARM INTO THE MID 80S TO LOWER 90S ALLOWING THE ATMOSPHERE TO BECOME QUITE UNSTABLE. A COLD FRONT WILL MOVE SOUTH LATE TODAY AND COLLIDE WITH THE UNSTABLE AIR TO PRODUCE THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING WINDS UP TO 70 MPH...LARGE HAIL AND TORRENTIAL RAINS. THE HEAVY RAINS MAY ALSO CAUSE PONDING IN LOW LYING AREAS...STREET FLOODING AND RAPID STREAM RISE. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CLOSELY MONITOR WEATHER DEVELOPMENTS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY FURTHER STATEMENTS. AUSTIN
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.